Vermont, 2022

Damaging Winds in Vermont, August 4, 2022

August 4, 2022 · NWS ALY · 8 events in 2 counties and zones

Amid a hot and humid air mass, scattered thunderstorms developed across southern Vermont during the afternoon hours on August 4, 2022. Some storms became severe leading to downed trees and wires.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

Amid a hot and humid air mass, scattered thunderstorms developed across southern Vermont during the afternoon hours on August 4, 2022. Some storms became severe leading to downed trees and wires.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 4, 2:58 PM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 4, 2:58 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
358 PM EDT Thu Aug 4 2022

.SYNOPSIS...
A weak cold front approaching from the northwest will
eventually move into our region on Friday, resulting in
continued chances for showers and thunderstorms. This front is
expected to stall across the area Friday night, then lift back
north as a warm front on Saturday. So very warm temperatures
with oppressive humidity will persist through the weekend. Some
additional showers and thunderstorms will also be possible, but
should generally be scattered and occur during the afternoon to
early evening hours.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A Heat Advisory remains in effect for the Mohawk, Hudson and
Connecticut River Valleys as well as the central and southern
Taconics, western Ulster County, the southern Berkshires and
northwestern Connecticut until 8 PM today...

Dangerous heat/humidity combination across lower elevations in
progress this afternoon. Latest observations indicating heat
indices in the mid 90s to lower 100s in the Heat Advisory area.
Also of note, daily record high temperatures have been set at
Albany(99 degrees) and Poughkeepsie(99 degrees) this afternoon.
The oppressive conditions will only gradually abate this
evening, with the Advisory remaining in effect through 8 PM.

Otherwise, a pre-frontal trough moving into the region is
resulting in scattered to numerous convection late this
afternoon. MLCAPE was slow to build, but we now have around
1500-2000 J/Kg across much of the area based on the 3 PM SPC
Mesoanalysis. Low level (0-3 km) lapse rates of 8-9 degC/Km
noted across a large area coinciding with DCAPE values of
800-1300 J/Kg from the upper Hudson Valley and eastern Mohawk
Valley southward. Main threat with storms will be isolated
damaging winds gusts from wet microbursts. PWAT anomalies of +1
to +2 STDEV will continue to spread south/east into this evening
so with warm cloud depths increasing to > 10 kft. So locally
heavy rainfall from torrential downpours could lead to
isolated/localized flooding of urban, poor drainage and low
lying areas.

Coverage/intensity of showers and storms will decrease this
evening due to diurnal effects, with mainly dry conditions
overnight (isolated shower/storm cannot be ruled out). It will
be very warm and humid tonight, with lows only in the mid 60s to
lower 70s.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
A Heat Advisory remains in effect for the mid Hudson Valley,
southern Taconics, southern Berkshires and northwestern
Connecticut from Noon to 8 PM Friday...

Very warm and humid conditions will occur again on Friday,
although the worst heat/humidity should be confined to valley
areas south of Albany where a Heat Advisory remains in
effect(max heat indices mid to upper 90s). A weak cold front
will gradually sag southward, but likely stall across central
portions of the area. This front and a weak disturbance aloft
will provide the forcing for likely showers and thunderstorms
mainly during the afternoon to early evening hours. HREF mean
indicating SBCAPE around 1000-1500 J/Kg developing which will
provide sufficient buoyancy for convection given the expected
forcing. Deep layer 0-6 km shear remains weak < 20 kt so pulse-
type storms should be main mode with some gusty winds possible,
but likely sub-severe levels. PWAT anomalies solidly +1 to +2
STDEV, so locally heavy rainfall due to downpours from
thunderstorms could result in isolated/localized flooding.

Coverage/intensity of convection should again wane after dark
Friday evening due to diurnal effects. The old stalled front
should start to move northward as a warm front overnight into
early Saturday morning.

The warm front is expected to be north of the area by Saturday,
resulting in another surge of heat and humidity as a low level
S-SW flow develops. Additional Heat Advisory will likely be
needed in lower elevations with high temperatures in the upper
80s and dewpoints climbing into the upper 60s to lower 70s.
Diurnally driven convection expected again, although with lack
of forcing compared to Friday, will mention only scattered
coverage during the afternoon to early evening. Similar to
Friday, moderate CAPE and weak shear should result in pulse
storms. Brief gusty winds/downpours expected again, with no
organized severe storms anticipated.

Any showers and storms should diminish after dark Saturday
evening with loss of daytime heating. Yet another warm, humid
night expected with lows again in the mid 60s to lower 70s.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Our strong upper-level high will remain anchored across the
western Atlantic through at least Monday as our very warm and
humid air mass continues. A cold front on Sunday will only dip
far enough south to reach the St. Lawrence Valley before lifting
back northward as a storm system moves northeastward across the
Upper Great Lakes. As a result, we will be looking at highs in
the upper 80s to lower 90s across the valleys Sunday and Monday
with upper 70s to mid-80s in the higher elevations. Dewpoints in
the upper 60s to lower 70s may result in some valley areas
reaching heat advisory criteria on one or both of these days.

In addition to the very warm air mass, we will be monitoring
the potential for a few showers and thunderstorms on both days,
mainly during the afternoon hours. While there will be some
instability in place, forcing and shear will be rather weak.
Precipitable water values will remain high (between 1.25 and
1.75 inches) so we could have some locally heavy downpours in
any developing shower. Severe weather threat should be limited,
however.

Our stretch of hot and humid weather will come to an end on
Tuesday as a cold front pushes across the region. Showers and
thunderstorms may become more organized on this day due to the
addition of a forcing mechanism that was lacking the previous
days. With the additional clouds and convection, high
temperatures are only projected to reach the 70s across the
higher terrain to the 80s to near 90 in the valleys. Pending on
the timing of the front, there could be some lingering showers
and thunderstorms for areas mainly south and east of Albany on
Wednesday.

In the wake of the cold front, upper-level troughing returns
which will bring the return to more seasonable weather with
lower humidity areawide on Thursday.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A weak frontal system will approach the area later this
afternoon and this evening, triggering scattered showers and
thunderstorms across the TAF sites. Went with TEMPO groups for
thunderstorms from approximately 20z to 01z which is the most
likely time for a passing thunderstorm at the TAF sites today.
Conditions will be VFR except for brief periods of MVFR with any
passing thunderstorm later today. In addition to MVFR
conditions, any stronger storm could have a brief period of
strong, gusty winds with speeds greater than 30 kts. The chance
of thunderstorms will dissipate after sunset, with dry weather
expected overnight. Overnight conditions will be mostly VFR, but
patches of low cloud or light fog could lower conditions to
MVFR between about 08z and 12z.

Friday will be another humid day, although not quite as hot as
today. Conditions will once again be mainly VFR, but scattered
thunderstorms will develop once again in the afternoon with
brief periods of MVFR possible.

Scattered thunderstorms will bring brief periods of strong,
gusty winds to parts of the area late this afternoon through
early this evening, with gusts over 30 kts possible. Otherwise,
southwest winds will average 10 kts or less today. Light
variable winds will occur tonight, then southerly winds will
average 10 kts or less on Friday.

Outlook...

Friday Night: Moderate Operational Impact. Scattered SHRA...TSRA.
Saturday: Moderate Operational Impact. Scattered SHRA...TSRA.
Saturday Night: Low Operational Impact. Isolated SHRA...TSRA.
Sunday: Moderate Operational Impact. Chance of SHRA...TSRA.
Sunday Night: Low Operational Impact. Slight Chance of SHRA.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday: Moderate Operational Impact. Likely SHRA...TSRA.

&&

.FIRE WEATHER...
A weak cold front approaching from the northwest will
eventually move into our region on Friday, resulting in
continued chances for showers and thunderstorms. This front is
expected to stall across the area Friday night, then lift back
north as a warm front on Saturday. So very warm temperatures
with oppressive humidity will persist through the weekend. Some
additional showers and thunderstorms will also be possible, but
should generally be scattered and occur during the afternoon to
early evening hours.

Maximum relative humidity values will increase to between 90
and 100 percent tonight, decreasing to minimum values of 50 to
70 percent on Friday. Maximum RH values Friday night will again
be around 90 to 100 percent.

Winds tonight through Friday will southwest around 5 mph,
becoming variable less than 5 mph Friday night.

&&

.HYDROLOGY...
Mainly scattered showers and thunderstorms are expected each
day through next Tuesday. The best chances will during the
afternoon into the early evening hours. Some areas will see
numerous showers and storms at time this afternoon and/or Friday
afternoon.

In the near term, showers and storms into this evening will be
capable of producing locally heavy rainfall from efficient
downpours. This could lead to ponding of water or even some
localized flooding on roads in urban, poor drainage, and low
lying areas. Widespread flooding issues are not expected though
due to both the expected mainly scattered coverage and dry
antecedent ground conditions.

The latest drought monitor released today shows expanding areas
of D1(Moderate Drought) and D0(Abnormally Dry) conditions, now
encompassing western New England, the Taconics, mid Hudson
Valley and the Capital District. Most rainfall that occurs over
the next several days will be largely beneficial except for
possible isolated/localized flooding from downpours associated
with thunderstorms.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.CLIMATE...

Current Record Highs for August 4:
Albany: 99* (2022*)
Glens Falls: 93 (1928)
Poughkeepsie: 99* (2022)

Last 100-degree days:
Albany: September 3, 1953 (100)
Glens Falls: August 7, 1918 (101)
Poughkeepsie: July 22, 2011 (102)

Highest All-Time Temperatures for August:
Albany: 102 (August 7,1918)
Glens Falls: 101 (August 7, 1918)
Poughkeepsie: 104 (August 1, 1933)

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ001-013.
     Heat Advisory from noon to 8 PM EDT Friday for CTZ001-013.
NY...Heat Advisory until 8 PM EDT this evening for NYZ038>041-043-
     049-050-052-053-059>061-063>066-083-084.
     Heat Advisory from noon to 8 PM EDT Friday for NYZ064>066.
MA...Heat Advisory until 8 PM EDT this evening for MAZ025.
     Heat Advisory from noon to 8 PM EDT Friday for MAZ025.
VT...Heat Advisory until 8 PM EDT this evening for VTZ015.

&&

SYNOPSIS...JPV
NEAR TERM...JPV
SHORT TERM...JPV
LONG TERM...Rathbun
AVIATION...MSE
FIRE WEATHER...JPV
HYDROLOGY...JPV
CLIMATE...
Hazardous weather outlook, Aug 4, 3:27 PM EST, 40 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
427 PM EDT Thu Aug 4 2022

MAZ001-NYZ047-048-051-054-058-VTZ013-014-051100-
Northern Berkshire-Schoharie-Western Schenectady-Western Albany-
Eastern Rensselaer-Western Greene-Bennington-Western Windham-
427 PM EDT Thu Aug 4 2022

This Hazardous Weather Outlook is for the northern Berkshires of
western Massachusetts, northern Catskills, Helderbergs, northern
Taconics and the Schoharie Valley in eastern New York and Bennington
and western Windham County of southern Vermont.

.DAY ONE...Tonight.

There is a marginal risk for severe thunderstorms with isolated
damaging winds and locally heavy possible into this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance of thunderstorms Friday through Tuesday mainly
during the afternoon and evening.

Heat Advisories may be needed on Sunday for elevations mainly below
1000 feet.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ038>041-043-049-050-052-053-059>061-063-083-084-VTZ015-051100-
Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga-
Northern Washington-Eastern Schenectady-Southern Saratoga-
Eastern Albany-Western Rensselaer-Eastern Greene-Western Columbia-
Eastern Columbia-Western Ulster-Southeast Warren-Southern Washington-
Eastern Windham-
427 PM EDT Thu Aug 4 2022

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for the Mohawk and Hudson River
valleys and central Taconics in eastern New York and eastern Windham
County in southern Vermont.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a marginal risk for severe thunderstorms with isolated
damaging winds and locally heavy possible into this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance of thunderstorms Friday through Tuesday mainly
during the afternoon and evening.

Heat index values in excess of 95 degrees may also be possible
across some areas on Friday from the Capital District south into the
mid Hudson Valley. If this potential increases, then additional heat
advisories may be needed.

Additional heat advisories may be needed in some valley locations
Saturday, Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ001-013-MAZ025-NYZ064>066-051100-
Northern Litchfield-Southern Litchfield-Southern Berkshire-
Eastern Ulster-Western Dutchess-Eastern Dutchess-
427 PM EDT Thu Aug 4 2022

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for the southern Berkshires of
western Massachusetts, northwestern Connecticut, and southern
portions of the mid Hudson Valley and southern Taconics of eastern
New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

	Heat Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a chance of thunderstorms Friday through Tuesday mainly
during the afternoon and evening.

Additional heat advisories may be needed in some valley areas
Saturday, Sunday, and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ032-033-042-082-051100-
Northern Herkimer-Hamilton-Northern Warren-Northern Fulton-
427 PM EDT Thu Aug 4 2022

This Hazardous Weather Outlook is for the western and southern
Adirondacks of eastern New York.

.DAY ONE...Tonight.

There is a marginal risk for severe thunderstorms with isolated
damaging winds and locally heavy possible into this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance of thunderstorms Friday through Monday mainly
during the afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 4, 3:14 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
414 PM EDT THU AUG 04 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     TSTM WND DMG     4 W FULTONVILLE         42.93N  74.45W
08/04/2022                   MONTGOMERY         NY   911 CALL CENTER

            TREES AND WIRES DOWN ALONG RESERVOIR ROAD IN THE TOWN
            OF MOHAWK.

0311 PM     TSTM WND DMG     2 SW TRIBES HILL        42.92N  74.33W
08/04/2022                   MONTGOMERY         NY   911 CALL CENTER

            WIRES DOWN ALONG INGERSOLL ROAD IN THE TOWN OF GLEN.

&&

EVENT NUMBER ALY2203520
EVENT NUMBER ALY2203521

RATHBUN
Special weather statement, Aug 4, 3:32 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Albany NY
432 PM EDT Thu Aug 4 2022

NYZ050-052>054-084-042100-
Eastern Albany NY-Western Rensselaer NY-Eastern Rensselaer NY-
Southern Washington NY-Southern Saratoga NY-
432 PM EDT Thu Aug 4 2022

...A strong thunderstorm will impact portions of northeastern Albany,
southeastern Saratoga, southeastern Washington and northern
Rensselaer Counties through 500 PM EDT...

At 431 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cohoes, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Troy, Clifton Park, Cohoes, Colonie, Mechanicville, Hoosick Falls,
Latham, Green Island, Waterford, Country Knolls, Halfmoon, Hoosick,
Lee, Pittstown, White Creek, Schaghticoke, Valley Falls, Shakers,
Schaghticoke Hill and Center White Creek.

This includes Interstate 87 between exits 5 and 7, and between exits
8A and 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4286 7328 4272 7383 4277 7384 4278 7381
      4280 7384 4291 7386 4299 7327
TIME...MOT...LOC 2031Z 255DEG 21KT 4281 7373

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

TAW
Local storm report, Aug 4, 3:37 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
437 PM EDT THU AUG 04 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             BALLSTON SPA            43.01N  73.85W
08/04/2022  U0.00 INCH       SARATOGA           NY   SOCIAL MEDIA

            QUARTER SIXED HAIL IN BALLSTON SPA ON ARNOLD STREET.

&&

EVENT NUMBER ALY2203522

NWSALY
Special weather statement, Aug 4, 3:48 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Albany NY
448 PM EDT Thu Aug 4 2022

NYZ038>040-042115-
Southern Fulton NY-Southern Herkimer NY-Montgomery NY-
448 PM EDT Thu Aug 4 2022

...A strong thunderstorm will impact portions of southern Herkimer
and northwestern Montgomery Counties through 515 PM EDT...

At 448 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cedarville, or 7 miles southwest of Ilion, moving northeast at 25
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ilion, Herkimer, Little Falls, Mohawk, Dolgeville, West Winfield,
Jordanville, Cedarville, Elizabethtown, Warren, Ingham Mills,
Jersalem Hill, Spinnerville, Cedar Lake, North Ilion, South Columbia,
Rasbach Corner, South Ilion, Kelhi Corners and Davys Corners.

This includes Interstate 90 between exits 29A and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4299 7521 4313 7474 4285 7471 4290 7488
      4284 7489 4283 7490 4283 7492 4291 7510
      4286 7514 4286 7520
TIME...MOT...LOC 2048Z 246DEG 23KT 4291 7511

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

TAW
Local storm report, Aug 4, 3:50 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
450 PM EDT THU AUG 04 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             1 S MILTON              43.02N  73.85W
08/04/2022  M1.00 INCH       SARATOGA           NY   NWS EMPLOYEE

            QUARTER SIZE HAIL REPORTED ON ARNOLD STREET IN BALLSTON
            SPA.

&&

EVENT NUMBER ALY2203523

RATHBUN
Local storm report, Aug 4, 4:00 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
500 PM EDT THU AUG 04 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     2 NNW WATERFORD         42.82N  73.70W
08/04/2022                   SARATOGA           NY   PUBLIC

            SEVERAL TREES DOWN ALONG LINDA LANE NEAR THE TOWN OF
            WATERFORD. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ALY2203524

RATHBUN

The radar

The Albany radar (KENX), 76 km away, was scanning. The volume nearest the first event began at 21:07 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bennington

When
August 4, 4:07 PM EST
Where
Bennington County, 0.66 mi SSE of North Bennington
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
42.921, -73.246

A tree and wires were downed on a house on Water Street in North Bennington.

Thunderstorm Wind, Bennington

When
August 4, 4:07 PM EST
Where
Bennington County, 1.47 mi NNW of North Bennington
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.950, -73.260

Trees were downed on White Creek Road north of Bennington.

Thunderstorm Wind, Bennington

When
August 4, 4:27 PM EST
Where
Bennington County, 0.86 mi SE of Bennington
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.870, -73.190

Trees and wires were reported down throughout Bennington.

Thunderstorm Wind, Bennington

When
August 4, 4:28 PM EST
Where
Bennington County, 0.22 mi SW of Arlington
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.078, -73.153

Trees were downed partially blocking Route 7A in the Town of Arlington.

Thunderstorm Wind, Windham

When
August 4, 4:52 PM EST
Where
Windham County, 2.11 mi SSE of Rawsonville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.123, -72.811

Trees and wires were downed near Route 30 in Jamaica.

Thunderstorm Wind, Windham

When
August 4, 5:07 PM EST
Where
Windham County, 0.69 mi N of West Dover
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.940, -72.850

Trees and wires were downed in the Village of West Dover.

Thunderstorm Wind, Windham

When
August 4, 5:17 PM EST
Where
Windham County, 0.69 mi N of West Dummerston
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.940, -72.620

Trees and wires were downed near Route 30 in the Town of Dummerston.

Thunderstorm Wind, Windham

When
August 4, 5:42 PM EST
Where
Windham County, 2.57 mi NE of Rockingham
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
43.210, -72.470

Trees and wires were reported down in the Town of Rockingham.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2022Every state in 2022This day in weather historyWarnings in Vermont, August 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1052618, 1052619, 1052620, 1052621, 1052622, 1052624, 1052625, 1052626.